Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Immune restoration
Jan 1, 2008

I would like to know more about immune system restoration. After 25 years of loosing the numbers battle, Issentriss is the first med to ever work for me.With my increasing T-cells and nearly undetectable VL now for 2 months, what can I expect in terms of getting better? I don't feel any better yet. Got fat belly already (not good)- would Oxandran help with that? No energy for excercise.I would like to enjoy this unexpected second chance I may be facing, but for me, the numbers have never reflected any sense (long time no T-cells, VL off the chart) but I remained somewhat alive through all that. I can't imagine that the effects of 25 years of being poz can be quickly reversed.I am looking for some real answers(hope), and henceforth belief in a future feeling well.

Thanks

Response from Dr. Frascino

Hello,

You are correct: the effects of 25 years of being poz cannot be quickly or completely reversed. However, some of the deleterious effects HIV has had on your immune system and general health can slowly be improved. The key to immune restoration is decreasing HIV replication, thereby reducing HIV viral load and allowing for some degree of immune reconstitution. How much reconstitution depends on many variables, including age, concurrent infections, degree of suppression of HIV replication, viral strain and a whole host of other factors. The novel new anti-HIV medications, such as CCR5 inhibitors and integrase inhibitors, offer additional hope to those who were running out of options with the other classes of medications.

I would advise that if your plasma HIV viral load has been undetectable for two months on your new regimen and your CD4 cells are rising, you have every reason to be optimistic that you will indeed begin to feel better.

As for whether Oxandrin would help the fat belly, that would depend on what's making your belly fat! Talk to your AIDS specialist. He should be best equipped to advise you on how to take best advantage of your improving health status. He should also evaluate why you are so fatigued. You can review the information in the archives of this forum to gain some insight into the common and not-so-common causes of HIV-related fatigue to help with that discussion with your doctor.

So the answer to your question, ". . . what can I expect in terms of getting better," would be that you can indeed expect to get better! How much better, no one knows, but a positive attitude about being positive and high hopes for your new lease on life are essential. Things can and will improve!

Dr. Bob


Previous
No support system and Losing IT!!!!!
Next
Anemia and late seroconversion?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement